Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 210, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 25, 2007, 1:03 PM EDT for Fannin County, Georgia. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2007, 1:03 PM EDT (17:03 UTC)
- Expired
- Jun 25, 2007, 1:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Fannin County, GA
The radar
The Knoxville radar (KMRX), 163 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 1:15 PM EDT | HAIL 1.75 | 2 S Hurst, GA | PUBLIC REPORTED GOLFBALL SIZED HAIL HAD CRACKED VEHICLE WINDSHIELD AS WELL AS 55 MPH WINDS ALONG HWY. 60 NEAR WILSCOT MOUNTAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 251703 SVRFFC GAC111-251730- /O.NEW.KFFC.SV.W.0210.070625T1703Z-070625T1730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 103 PM EDT MON JUN 25 2007 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN FANNIN COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 130 PM EDT * AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF LOVING...MOVING NORTH AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HURST AND CULBERSON. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3477 8424 3476 8414 3498 8413 3498 8426 $$
1 follow-up statement
000 WWUS52 KFFC 251731 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 129 PM EDT MON JUN 25 2007 GAC111-251739- /O.EXP.KFFC.SV.W.0210.000000T0000Z-070625T1730Z/ FANNIN GA- 129 PM EDT MON JUN 25 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FANNIN COUNTY EXPIRES AT 130 PM EDT... AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAD WEAKENED SLIGHTLY...AND WAS NO LONGER SEVERE. THIS STORM REMAINS CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS...FREQUENT LIGHTNING...AND BRIEF HEAVY RAIN AS IT MOVES THROUGH FAR NORTHEASTERN FANNIN COUNTY THROUGH 2 PM. IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3477 8424 3476 8414 3498 8413 3498 8426 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 5:25 AM EDT, 7 hours 38 minutes earlier.
Area forecast discussion, Jun 25, 5:25 AM EDT, 7 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 525 AM EDT MON JUN 25 2007 .SHORT TERM /TODAY THROUGH WEDNESDAY/... THE MAIN FEATURES INFLUENCING THE SHORT TERM FORECAST PERIOD WILL BE THE UPPER LEVEL AND SURFACE RIDGES. THE LARGE BUT FAIRLY FLAT UPPER RIDGE WILL CONTINUE OVER THE ENTIRE SOUTHEASTERN U.S. THROUGH WEDNESDAY. HOWEVER...THERE IS A WEAKNESS STUCK UNDER THE RIDGE FROM THE OHIO VALLEY TO THE LOWER MISSISSIPPI VALLEY. THIS HAS ALLOWED WIDELY SCATTERED AFTERNOON CONVECTION TO DEVELOP THE PAST COUPLE OF DAYS...EFFECTING MAINLY FAR NORTH AND WEST GEORGIA. THIS WEAKNESS REMAINS IN PLACE TODAY BUT LOSES SOME DEFINITION BY TUESDAY AND WEDNESDAY. BEST CHANCES FOR AFTERNOON AND EVENING CONVECTION MAY END UP BEING TODAY...ALTHOUGH DIFFERENCES WILL BE FAIRLY SMALL. BEST CHANCES REMAIN THE FAR NORTH AND WEST. WITH THE UPPER RIDGE IN PLACE TODAY SHOULD BE ANOTHER HOT ONE...BUT WE SHOULD SHAVE A FEW DEGREES OFF HIGHS TUESDAY AND WEDNESDAY AS THE SURFACE RIDGE STRENGTHENS A BIT TURNING THE LOW LEVEL FLOW MORE SOUTHEAST TO EASTERLY. STILL... I EXPECT TEMPERATURES AT OR A LITTLE ABOVE SEASONAL NORMALS THROUGH WEDNESDAY MOST AREAS. .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... MODELS SHOW UPPER PATTERN SHIFTING AS WE MOVE THROUGH THE EXTENDED FORECAST PERIOD. THE FAIRLY FLAT PATTERN WE HAVE NOW OVER THE U.S. BEGINS AMPLIFYING WITH A RIDGE BUILDING OVER THE ROCKIES AND WESTERN PLAINS AND A TROUGH DIGGING INTO THE EASTERN U.S.. BY LATE IN THE WEEK THE NORTHWEST FLOW DEVELOPING OVER THE EASTERN U.S. HELPS DRIVE A COLD FRONT SOUTH OUT OF THE OHIO VALLEY INTO THE SOUTHERN APPALACHIANS. ALTHOUGH UPPER LEVEL DYNAMICS APPEAR TO REMAIN WELL NORTH AND EAST OF THE STATE...THERE SHOULD BE ENOUGH LOW LEVEL FORCING AND SUFFICIENT MOISTURE FOR BETTER CHANCES OF PRECIPITATION FRIDAY AND SATURDAY AS THE FRONT SAGS SOUTH THROUGH THE FORECAST AREA. WITH THIS TIMING...DRIER AND MILDER AIRMASS SETTLES INTO NORTH AND CENTRAL GEORGIA BY SUNDAY. WITH THE INCREASING LOW LEVEL MOISTURE AND WEAKENING UPPER RIDGE OVER THE REGION TEMPERATURES SHOULD BE COOLER THROUGH THE EXTENDED FORECAST PERIOD...BUT WILL REMAIN SEASONAL. && .AVIATION...WEAK UPPER LOW IN LOWER MISSISSIPPI VALLEY TODAY PERSISTS. SOME MID/HIGH CLOUDS ASSOCIATED WITH THIS FEATURE SPREADING INTO GA THIS MORNING. EXPECT BEST LOCATION FOR ISOLATED THUNDERSTORM DEVELOPMENT TODAY ALONG WESTERN AND NORTHERN SECTIONS OF THE STATE. CUMULUS STARTING TO DEVELOP AROUND 15Z AT 4 TO 5 THSD FT. LOCAL AREAS OF VISIBILITY 3 TO 5SM IN HAZE UNTIL 14Z...OTHERWISE UNRESTRICTED. WINDS SOUTHWEST 10 KT BY 16Z. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 97 68 93 67 90 / 20 20 20 20 20 ATLANTA 94 71 91 71 89 / 30 20 20 20 20 BLAIRSVILLE 89 63 83 63 85 / 30 30 30 30 20 CARTERSVILLE 92 67 89 67 89 / 30 30 20 20 20 COLUMBUS 96 71 93 72 92 / 30 20 20 20 20 GAINESVILLE 93 68 91 68 89 / 30 20 20 20 20 MACON 98 69 94 70 92 / 10 10 10 10 10 ROME 96 68 93 69 92 / 30 30 30 30 20 PEACHTREE CITY 93 67 91 68 90 / 30 20 20 20 20 VIDALIA 96 70 92 71 91 / 10 5 10 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20/41
Hazardous weather outlook, Jun 25, 11:30 AM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 AM EDT MON JUN 25 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1130 AM EDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS...A FEW POSSIBLY SEVERE...ARE EXPECTED OVER MUCH OF NORTH AND WEST CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... WEAK LOW PRESSURE IS LOCATED OVER CENTRAL GEORGIA...WITH A HIGH PRESSURE TO THE NORTHEAST OVER THE CAROLINAS. DEWPOINTS ARE INCREASING OVER THE STATE...AS SOUTHEASTERLY WINDS BRING IN MORE MOISTURE. .PRIMARY HAZARDS... PRIMARY HAZARDS WILL BE LIGHTNING...STRONG WINDS...AND HAIL. .DISCUSSION... A COLD POOL OF AIR IN THE UPPER LEVELS OVER NORTH AND CENTRAL GEORGIA AND AN INCREASINGLY MOIST SURFACE LAYER WILL PRODUCE A MODERATELY UNSTABLE ENVIRONMENT OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. CAPES WILL BE AROUND 1500 WITH LIFTED INDICES MINUS FOUR TO MINUS SIX. WITHOUT SIGNIFICANT DYNAMICS...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY ACROSS NORTH AND WEST CENTRAL GEORGIA. ANY SEVERE THUNDERSTORMS THAT FORM WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL. IN ADDITION...WITH PRECIPITABLE WATER VALUES AROUND 1.5 INCHES...SLOW MOVING THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT...ALTHOUGH SPOTTERS ARE ENCOURAGED TO RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:49 PM EDT | Severe Thunderstorm Warning | FFC | White | 56 min |
| Jun 25, 3:00 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 60 min |
| Jun 25, 3:05 PM EDT | Severe Thunderstorm Warning | FFC | Jackson | 40 min |
| Jun 25, 3:14 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 46 min |
| Jun 25, 3:19 PM EDT | Severe Thunderstorm Warning | FFC | Jasper | 26 min |
| Jun 25, 3:36 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 39 min |
| Jun 25, 3:51 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 24 min |
| Jun 25, 3:51 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 54 min |
| Jun 25, 4:23 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Forsyth | 41 min |
| Jun 25, 4:55 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 35 min |
| Jun 25, 5:19 PM EDT | Severe Thunderstorm Warning | FFC | Fayette | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.